Fentanyl is in the Yukon. It can be deadly. It may be found in a number of street-drugs. You cannot smell it, see it or taste it. Your dealer may not know it is there as many drugs come from outside the Yukon.
Occasional recreational street-drug users are at risk too.
Always call 9-1-1 first if you suspect an overdose.
Video message from Chief Doris Bill
Doris Bill Chief of the Kwanlin Dün First Nation - Message on Fentanyl
KNOW THE SIGNS OF AN OVERDOSE:
Slow heart rate
Slow, shallow breaths
Cold, clammy skin
Trouble walking or talking
No heart rate
KNOW THE SIGNS … And CALL 9-1-1 IMMEDIATELY! Always call 9-1-1 first if you suspect a drug overdose. Every second counts when saving a life.
REDUCE YOUR RISK:
1. Do not use street-drugs alone
2. Have access to a Naloxone kit (this is an antidote for an opioid overdose). Naxolone kits are available at the KDFN Health Centre and Blood Ties, in Whitehorse - you’ll need to spend 15 minutes with a nurse who will explain how to use the kit.
3. Use somewhere close to medical help, in other words not out in the bush or alone in your car.
4. Have access to a phone to call 9-1-1, if needed
5. Know CPR (Cardiopulmonary resuscitation)
Naloxone reverses an opioid drug overdose. Naloxone or narcan take-home kits are available at the Kwanlin Dün Health Centre and at Blood Ties, in Whitehorse. A registered nurse will spend 15 minutes with you to explain how the kit works before giving you the kit to take home. The kit is simple to use but you must know how to use it properly.
Our goal is to provide you with information and assistance to keep you safe and alive. The Health Centre also has confidential counsellors and programs for anyone ready to heal from any type of addiction.